Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

160 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is medical attention needed for elevated BP after taking Metoprolol?

Hi, can I answer your health question? Please type your question here... my blood pressure earlier today was 158/113 I took 100 milagram of metropolol that was around 3 pm I just took my B.P again and it’s now 165/114. Not sure if I should seek medical attention
Mon, 11 Jun 2018
Report Abuse
Cardiologist 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

I would like to tell you that your blood pressure is on higher side which need to be managed to avoid further high blood pressure complications.

Metoprolol 100 mg won't help much in lowering your pressure but heart rate. For high blood pressure you need to start with different group of anti-hypertensive drugs.

It's recommended for you to start with Telmisartan or personally consult with a physician for written prescription.

Hope to have been helpful.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Doctor, I suffer from hypertension, I was taking lisiniprol which at the beginning work quiete well. After a while this medication raise my blood pressure. The I combined this drug with metroprolol and my blood pressure continued high, It reach up to 207 systolic, Now I am trying to find the right combination which is 1 metroprolol and two diuretics in the morning and 2 metropolol at night. I don´t know how long this dosis are going to work. ¿Do you think I belong to the group of pacientes who are hypertension resistant?

doctor1 MD

I was just prescribed metoprolol due to high blood pressure readings from time to time. Yesterday at the docs office it was 145/95. But I am also nervous at the doctors. Taking any kind of medicine scares me due to reading the side effects. Just wondering about the side effects of this medication - I have read all about it.

doctor1 MD

Hi, I am 23 years of age and was told 6 years ago after a routine appointment at the GP s that i had a raised systolic blood pressure. I had nothing done about it at that point. 2 years ago i went back to the GP again for an appointment regarding something else and they found my blood pressure had raised a lot to around 140-160/85-105. I had tests and scans to check my kidneys and heart as well as seeing a cardiologist and these all came back as borderline for treatment and she would see me again within a year. This was 2 years ago and i hadn t been to see the cardiologist as they haven t sent for me! So a few weeks ago i went back to the GP to see if they could chase it up - which they have and i have an appointment for the end of this month - however my GP has given me some medication called Almodipine and told me to start that at 2.5 mg for a few days then up it to 5 mg. I however think my high readings are just because i am having my blood pressure taken, even at home it is elevated but not as much as at the surgery. My issue is that 1) I am only 23 and do i want to be taking medication for life that i actually may not need because it is just high when taken? 2) What if i do take it and i don t need it because it isn t actually high? 3) Why give me it now when i am seeing a cardiologist in 3 weeks? Also i wanted to know how long it takes the medication to cause an effect? Is it the build up or on that day of taking the tablet it will work? Here are some of the home readings i have been getting iver the past few days - Also there is such a variation in readingS, why could this be? Day 1 - 7.30 p.m - 136/103 8 p.m - 139/92 Day 2 - 7.30 a.m - 139/93 12.15 p.m - 148/100 1 p.m - 152/82 8.55 p.m - 139/97 9.35 p.m - 132/85 Day 3 - 8 a.m - 136/88 8.20 a.m - 122/89 2 p.m - 134/77 3.30 p.m - 142/78 4.30 p.m - 139/85 As you can see it seems to have lowered towards day 3 but it ranges so much! The diastolic pressure seems to be more or less always elevated - Does the almodipine medication i have effect both numbers? I do understand that it is a calcium channel blocker which works by relaxing the arteries so lowering BP. I hope you can help ease my mind slightly! Thankyou!